Adenosine-induced cardiopulmonary arrest in a patient with paroxysmal supraventricular tachycardia
Related Experiment Video
Updated: Jun 21, 2026

Sterile Pericarditis in Aachener Minipigs As a Model for Atrial Myopathy and Atrial Fibrillation
Published on: September 24, 2021
R Carlin Walsh1, Kristen L Felice, Timothy J Meehan
1Department of Surgery, University of Cincinnati Medical Center, Cincinnati, OH 45267, USA.
Abstract:
Adenosine is commonly used for the chemical termination of supraventricular tachycardia. In addition, even when it is ineffective as an agent of chemical cardioversion, it may slow the cardiac rate to allow an analysis of the underlying rhythm. Common adverse effects include facial flushing, shortness of breath, and chest pain. Major contraindications include heart blocks and known adenosine hypersensitivity. This case report illustrates an episode of cardiopulmonary arrest after adenosine administration and, to the authors' knowledge, is the first occurrence reported in the literature.
Related Concept Videos
Cardiopulmonary Resuscitation IV: Pharmacological Management
Cardiopulmonary Resuscitation III: AED Use
Disturbances in Heart Rhythm
Arrhythmias are categorized by their speed, rhythm, and origin. A slow heart...
ECG Interpretation of Arrhythmias II: Atrial, Junctional and Ventricular Arrhythmias
Dysrhythmias II: Classification of Tachyarrhythmias
Dysrhythmias III: Characteristics of Dysrhythmias
